Jump to content
CrazyBoards.org

Geodon, Zoloft, 3 ACs and me. I dunno.....


Recommended Posts

So Ordinarily I can connect the dots on my own here but I need some help. My psych meds are listed in my sig and its an interesting coctail this time around. But because it's me I think I may be having issues.....

First off let me say I'm having more serenity than I've had in years and years. Especially when you factor in my current life stressors which are pretty big. Mentally I'm doing pretty ok. Not functioning great but not wanting to die 24/7 and not constantly angry and being a total bastard. Very little paaranoia and psychosis. You get the picture.

Now, of course because it's me theres a downside. Since starting Geodon and Zoloft I've been in a mental fog. Just can't connect the dots and remember things nearly as well as I used to. Also, over the last couple of months my chest pain has been getting worse (history of angina, nothing evil, imaged and everything) and breathing has been getting more difficult.(emphysema, COPD) Also I've been very lightheaded along with vertigo and nausea. It's all getting progessively worse. I think a lot of it is due to anxiety, which the Geodon really does make worse but the only thing that works are benzos and those are not a solution for me.

I can't find any info on interactions but my situation is such a complex soup, who knows? My pdoc suggested tapering off the Geodon to see what happens but I'm honestly worried about going off the deep end.

So, does anyone know about any possible interactions or reactions? any ideas?

TIA

Link to comment
Share on other sites

Hi,

I am glad that you are feeling some serenity now. I think that is what we all are looking for. I'm not a doctor, nor do I play one on TV, but you are on a lot of ACs. ACs can cause cognitive issues/mental fog in some people. You mention that your doctor wants to get you off Geodon. Again, I'm not a doctor and don't know your situation, but with your diagnosis, I'm not sure that is a good idea. If your pdoc was going to taper the Geodon and try another AAP, then that is a different story. However, I would think that Geodon or another AAP is an important part of your cocktail.

I am on 2 ACs and Risperdal in addition to several other meds, but I am lucky and the cognitive effects for me are minimal. Carbamazepine, which is sort of Trileptal's older brother, causes me some difficulty, but all in all these effects are small to compare with the suicidal depression that I get when I don't take it.

Anyway, good luck with whatever you and your doctor decide.

Link to comment
Share on other sites

I am here as a saphris lover, and I'll tell you I don't feel mentally foggy on it at all, so it might be worth asking your doctor about. It really has been fabulous as an AAP for me, and no weight gain, in fact I'm losing at the moment.... after coming off seroquel.

Anna

Link to comment
Share on other sites

Yeah.. Unfortunately Saphris made things a lot worse for me. Broke things, got into fights, got more paranoid and delusional, etc. The thing is that I've literally been on nearly everything. the only AP that hasn't been tried is Clozaril but the high chance of weight gain is a big concern due to joint issues.

As far as the ACs, the topo is for migraines but it's definitely the biggest problem as far as those go. Ironically all the meds I take for my physical issues are pretty benign.

This seems to be the classic pattern for me. I either: 1. can't tolerate meds outright, 2. they don't work or make things worse, 3. they work ok but eventually become intolerable for any number of reasons.

I really wish I was psyching myself out here. I'm withholding the Geo today to see what happens. (keeping it in my pocket, though) I'm going to talk to my pdoc about reducing some dosages.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...